Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 142, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 19, 2013, 3:52 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2013, 3:52 PM PDT (22:52 UTC)
- Expired
- Aug 19, 2013, 5:45 PM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915
WGUS55 KVEF 192252
FFWVEF
CAC071-200045-
/O.NEW.KVEF.FF.W.0142.130819T2252Z-130820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT MON AUG 19 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 545 PM PDT.
* AT 350 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 27 MILES EAST OF DUMONT
DUNES...OR 21 MILES WEST OF PRIMM. THE STORM PRODUCING VERY HEAVY
RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
DUMONT DUNES AND SR 127 NEAR DUMONT DUNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3568 11648 3577 11598 3578 11564 3549 11560
3548 11584 3555 11626
$$
BERC2 follow-up statements
613
WGUS75 KVEF 192346
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
446 PM PDT MON AUG 19 2013
CAC071-200045-
/O.CON.KVEF.FF.W.0142.000000T0000Z-130820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
446 PM PDT MON AUG 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR NORTH
CENTRAL SAN BERNARDINO COUNTY...
AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS
LOCATED EAST OF DUMONT DUNES. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS
NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3568 11648 3577 11598 3578 11564 3549 11560
3548 11584 3555 11626
$$
BERC801
WGUS75 KVEF 200037
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
537 PM PDT MON AUG 19 2013
CAC071-200046-
/O.EXP.KVEF.FF.W.0142.000000T0000Z-130820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
537 PM PDT MON AUG 19 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT FOR NORTH
CENTRAL SAN BERNARDINO COUNTY...
THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA. ADDITIONAL FLOODING
IS NOT EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3568 11648 3577 11598 3578 11564 3549 11560
3548 11584 3555 11626
$$
BERCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:00 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT MON AUG 19 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH TUESDAY BEFORE DRYING BEGINS TO TAKE PLACE FROM THE WEST ON WEDNESDAY. THIS WILL RESULT IN THUNDERSTORMS BEING CONFINED TO MAINLY MOHAVE COUNTY FOR THE END OF THE WEEK...HOWEVER THUNDERSTORMS ARE EXPECTED TO MOVE BACK SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA LATE IN THE WEEKEND. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY...THE COOLED AIRMASS CAUSED FROM SUNDAYS STORMS IS DELAYING THE ONSET OF CONVECTION AND MAY CONTINUE TO HAMPER IT OVER SOUTHERN NEVADA THROUGH TONIGHT. HOWEVER ALL INGREDIENTS REMAIN IN PLACE FOR CONVECTION AS THE UPPER LOW REMAINS OFF THE CENTRAL CALIFORNIA COAST WITH A RIDGE CENTERED OVER EASTERN ARIZONA. THIS IS PROVIDING PLENTY OF MOISTURE...PWAT VALUES OF 1.5 INCHES OR MORE OVER THE SOUTHERN PORTION OF THE CWA AND -2 TO -4 LI JUST ABOUT CWA WIDE THIS AFTERNOON. MORNING SOUNDING AT KLAS ALSO INDICATED CAPE VALUES OF OVER 2000 JOULES/KG WHICH IS QUITE IMPRESSIVE FOR SOUTHERN NEVADA. WITH THIS SAID...WILL CONTINUE THE ISOLATED/SCATTERED POPS FOR MUCH OF THE AREA THROUGH THIS EVENING THEN KEEP ISOLATED ACTIVITY OVER MUCH OF THE REGION OVERNIGHT. BY TUESDAY THE UPPER LOW OFF THE COAST SLOWLY BEGINS TO SHIFT TO THE NORTHEAST AND INLAND...RESULTING IN A DRIER FLOW MOVING INTO THE SOUTHWEST PORTION OF THE CWA. THE BEST DYNAMICS/MOISTURE/ INSTABILITY ARE FOCUSED OVER THE SOUTHERN SIERRA/NORTH CENTRAL NEVADA MOUNTAINS AND THE EASTERN PORTION OF THE CWA FOR TUESDAY AFTERNOON AND WILL SHOW THE BEST CHANCE OF CONVECTION IN THESE AREAS. TEMPERATURES COOLED MUCH MORE OVERNIGHT AND ARE HAVING A DIFFICULT TIME RECOVERING TODAY...BUT ANY COOLING OF TODAY WILL BE OVERCOME BY TUESDAY RESULTING IN NEAR NORMAL DAYTIME TEMPERATURES FOR TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY...BASED ON MODEL FORECASTS FOR THIS TIME FRAME...THURSDAY BECOMES AN ATTENTION REFOCUSING DAY. WITH THE UPPER LOW OFF THE WEST COAST FINALLY FORECAST TO LIFT THROUGH NORTHERN CALIFORNIA AND WEAKEN...FOCUS CAN SHIFT SOUTHWARD TO A TROPICAL SYSTEM THAT IS FORECAST TO DEVELOP IN THE TROPICS AND POTENTIALLY APPROACH THE AREA. THE ECMWF HAS THE CENTER OF THE SYSTEM 300+ MILES SOUTHEAST OF BAJA THURSDAY AFTERNOON AND TRACKS IT NORTH DIRECTLY ALONG THE GULF OF CALIFORNIA THROUGH THE WEEKEND. THE GFS HAS IT 400+ MILES SOUTHWEST...OR FURTHER OUT IN THE OPEN WATER...BUT ALSO TAKES IT NORTH TOWARDS THE SOUTHERN CALIFORNIA COAST. EITHER WAY...THIS WOULD BRING AN INCREASE IN MOISTURE TO THE AREA AND POTENTIALLY THE BEST MONSOON SURGE WE HAVE SEEN SO FAR THIS SEASON. THE PREVIOUS LONG RANGE FORECASTER BEGAN TO SHOW AN INCREASE IN PRECIP PROBABILITY FOR NEXT WEEKEND. POPS WERE INCREASED AND EXPANDED A BIT WITH THIS PACKAGE TO SHOW SOME INCREASE IN CONFIDENCE THAT SOME TYPE OF REMNANT TROPICAL MOISTURE WILL IMPACT THE AREA BY THE WEEKEND. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE LAS VEGAS VALLEY FROM LATE AFTERNOON THROUGH THE EVENING. ERRATIC AND GUSTY WINDS POSSIBLE WITH LOCALLY HEAVY SHOWERS BRIEFLY LOWERING CEILINGS/VSBY...OTHERWISE CLOUDS SCT-BKN AOA 12K FEET THROUGH TONIGHT WITH WINDS TRENDING OUT OF THE SOUTH LESS THAN 10 KTS. THUNDERSTORMS ARE EXPECTED TO FORM AROUND THE KLAS VALLEY AGAIN AFTER 20Z TUESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM AGAIN THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS WITH ISOLATED ACTIVITY CONTINUING OVERNIGHT. THUNDERSTORM COVERAGE WILL AGAIN INCREASE ON TUESDAY. GUSTY AND ERRATIC WINDS POSSIBLE WITH ANY STORMS. OUTSIDE OF ANY STORMS...WINDS SHOULD GENERALLY BE SOUTHEAST TO SOUTH AROUND 10 KTS. SCT-BKN CLOUDS AROUND 10-12K FEET...BUT WILL LOWER TO AROUND 8K FEET NEAR STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/SALMON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 19, 4:30 AM PDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 430 AM PDT MON AUG 19 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-200700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 430 AM PDT MON AUG 19 2013 /430 AM MST MON AUG 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EVENING AS A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE REGION. STORMS WILL GENERALLY MOVE TO THE NORTH AT 5 TO 15 MPH. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT WITH THUNDERSTORMS. ISOLATED STRONG WINDS WILL ALSO BE POSSIBLE. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM ACTIVITY IS EXPECTED TO PUSH EAST SOMEWHAT TUESDAY WITH THE MAIN FOCUS OVER LINCOLN...CLARK AND MOHAVE COUNTIES. HOWEVER...A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN OVER SOUTHEAST CALIFORNIA. A DRYING TREND FROM WEST TO EAST WILL OCCUR WEDNESDAY THROUGH FRIDAY WITH THUNDERSTORMS EXPECTED TO BE CONFINED PRIMARILY TO NORTHWEST ARIZONA. CHANCE OF THUNDERSTORMS WILL EXPAND BACK INTO SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
In the hours before
Local storm report, Aug 19, 10:29 AM PDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 AM PDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM FLASH FLOOD 4 SW GREEN VALLEY 36.02N 115.14W
08/18/2013 CLARK NV PUBLIC
6-7 INCHES OF FLOWING WATER AT THE INTERSECTION OF SERENE
AVE AND MARYLAND PKWY.
&&
METZGERLocal storm report, Aug 19, 1:39 PM PDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
139 PM PDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 SSE MT. CHARLESTON 36.26N 115.61W
08/18/2013 CLARK NV PARK/FOREST SRVC
UP TO A FOOT OF ROCKS AND DEBRIS WAS DEPOSITED AROUND
PICNIC TABLES IN THE KYLE CANYON PICNIC AREA. NO VISITORS
WERE AFFECTED SINCE THE PICNIC AREA IS CURRENTLY CLOSED
FOR CONSTRUCTION.
0230 PM FLASH FLOOD 4 SE MT. CHARLESTON 36.23N 115.57W
08/18/2013 CLARK NV LAW ENFORCEMENT
FOREST SERVICE REPORTED THAT HARRIS SPRINGS ROAD WAS
IMPASSIBLE AT MILE MARKER 8 DUE TO FLOODING.
0230 PM FLASH FLOOD 1 S MT. CHARLESTON 36.26N 115.61W
08/18/2013 CLARK NV LAW ENFORCEMENT
FOREST SERVICE RELAYS LAW ENFORCEMENT REPORT OF WATER
OVERTOPPING SMALL BRIDGE NEAR THE FOREST SERVICE VISITOR
CENTER. THIS IS NEAR THE FLETCHER VIEW TRAILHEAD. BRIDGE
IN IMPASSIBLE.
0300 PM FLASH FLOOD 2 SW MT. CHARLESTON 36.26N 115.65W
08/18/2013 CLARK NV PARK/FOREST SRVC
ASH FILLED WATER FLOWED THROUGH THE YARDS OF SEVERAL
HOMES IN THE RAINBOW SUBDIVISION.
0300 PM FLASH FLOOD NE JEAN 35.78N 115.33W
08/18/2013 CLARK NV PUBLIC
WATER FLOWING ACROSS A ROADWAY NEAR THE JEAN AIRPORT.
0425 PM FLASH FLOOD 15 SW SEARLES VALLEY 35.62N 117.60W
08/18/2013 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS MUD AND DEBRIS OVER HWY 178 BETWEEN RANDSBURG
WASH AND TRONA.
0427 PM FLASH FLOOD 4 SW GREEN VALLEY 36.02N 115.14W
08/18/2013 CLARK NV PUBLIC
6-7 INCHES OF FLOWING WATER AT THE INTERSECTION OF SERENE
AVE AND MARYLAND PKWY.
0428 PM TSTM WND GST 4 NW LAS VEGAS 36.21N 115.19W
08/18/2013 M58.00 MPH CLARK NV ASOS
0445 PM FLASH FLOOD 5 SSW GREEN VALLEY 35.99N 115.11W
08/18/2013 CLARK NV NWS EMPLOYEE
AT LEAST 6 INCHES OF WATER FLOWING ACROSS SUNRIDGE
HEIGHTS PKWY.
0530 PM FLASH FLOOD 11 ENE PANAMINT SPRINGS 36.40N 117.28W
08/18/2013 INYO CA LAW ENFORCEMENT
CHP REPORTED THERE WERE LARGE ROCKS ON THE ROADWAY ON
STATE ROUTE 190 BETWEEN TOWNES PASS AND PANAMINT. TIME OF
EVENT ESTIMATED BASED ON RADAR. THE ACTUAL REPORT FROM
CHP CAME IN AT 819 PM.
0641 PM FLASH FLOOD 6 SE FURNACE CREEK 36.39N 116.76W
08/18/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS FLOODING AND DEBRIS OVER THE SR-190 BETWEEN
MILE MARKERS 117 AND 124 SOUTHEAST OF FURNACE CREEK.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:11 PM PDT | Flash Flood Warning | VEF | Inyo | 109 min |
| Aug 18, 6:23 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Aug 19, 3:12 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Aug 19, 3:32 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.